Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

How is tinea cruris on the penis treated ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
I am 49 years old & within the last 2-3 weeks have developed a rash on the head of my doesn`t itch...but is red....almost looks like a burn
my MD recommended hydrocortisone....but that hasn`t helped intercourse & masturbation seem to aggravate the rash...I use astroglide about 5 times a week....could that be the culprit ?
Thank You
Posted Sun, 29 Apr 2012 in Penis Problems
Answered by Dr. Deepak Anvekar 12 minutes later

Based on the history given, it seems that you might be having balanitis - 'Inflammation of the glans penis'.

Usually such rashes are treated with steroid creams. But since this has not helped the cause could be something else. But for proper diagnosis, a visual look at the lesion will be very helpful.

I can help you more, if you can send me images of the rash. You could mail them to YYYY@YYYY with special attention to Dr. Deepak as the subject.

Please do confirm by writing here after mailing the pictures, as to suggest you at the earliest.

I would like to provide you with specific suggestions after going looking at the photo.

Awaiting your response.

Above answer was peer-reviewed by
Answered by Dr. Deepak Anvekar 2 hours later
Hello again,

Thank you for the additional information.

The images sent appear to be a Balanitis, associated with a fungal infection. This is called as Tinea Cruris.

You can get relief by applying a clotrimazole cream, twice daily to the affected areas.

Astroglide does contain glycerin, which is associated with yeast (fungal infection), hence it is not recommended for use by those with fungal infections due to its glycerin content. Astroglide has a new product in a XXXXXXX colored box which is glycerin and paraben free for those sensitive to such ingredients. Instead of glycerin, xylitol is used in the product which has been shown to decrease yeast proliferation. You may choose to use this product instead for lubrication purposes.

The following tips may prevent tinea cruris from recurring

1. Wash your groin daily, then dry thoroughly. Drying is perhaps the most important point. The damp groin is then an ideal site for fungi to multiply. (A hairdryer is useful if you have hairy groins.)

2. Change underwear daily. Fungi may multiply in flakes of skin in unwashed underwear.

3. Keep your own towel when you have a fungal skin infection to reduce the chance of passing on the fungus to others.

4. avoiding use of excessive force and friction during masturbation would also be helpful.

I hope this helps.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor